MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Material#: unknown batch#: unknown (lot number provided by customer: 3179250) it was reported by customer that some the bd needles are having coring issues and also noticed that lot no.3179250 appears slightly longer with a longer bevel (lighter green needle hub) than that of lot no.2228051 (darker green needle hub) verbatim: regarding one of my customer¿s having a ¿coring¿ issue with some of your bd needles.Team bd please see complaint below regarding one of my customer¿s having a ¿coring¿ issue with some of your bd needles.Lot #: 3179250 rcc received a complaint via email.Email(s) attached.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Device problem code: a0202 - defective component patient problem code: f27 ¿ no patient involvement it was reported needles are having coring issues and appear slightly longer with a longer bevel.As a sample was not returned, a thorough sample investigation could not be completed.To aid in the investigation, three photos were provided for evaluation by our quality team.The photos show a strip of five packaging blisters and two needle assemblies with no packaging blister or plastic shield.The needle hubs are green with a slight difference in color concentration, which is an acceptable imperfection.No other defects or imperfections were observed.A device history record review was completed for provided material number 305165, lot 3179250.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptoms reported by the customer could not be confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
Pr 9279082 follow up for device evaluation.It was reported needles are having coring issues and appear slightly longer with a longer bevel.To aid in the investigation, one hundred sample in sealed packaging blisters and three photos were provided for evaluation by our quality team.A visual inspection was performed.First, with 10x magnification, and then with 30x magnification.No defects or imperfections were observed.There was no damaged, defective grind or hooks.The bevels and etch were good.The photos show a strip of five packaging blisters and two needle assemblies with no packaging blister or plastic shield.The needle hubs are green with a slight difference in color concentration, which is an acceptable imperfection.No other defects or imperfections were observed.A device history record review was completed for provided material number 305165, lot 3179250.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptoms reported by the customer could not be confirmed.
 
Event or Problem Description
Pr 9279082 additional information: material#: 305165 , batch#: 3179250.It was reported by customer that some the bd needles are having coring issues and also noticed that lot no.3179250 appears slightly longer with a longer bevel (lighter green needle hub) than that of lot no.2228051 (darker green needle hub).Verbatim: regarding one of my customer¿s having a ¿coring¿ issue with some of your bd needles.Team bd please see complaint below regarding one of my customer¿s having a ¿coring¿ issue with some of your bd needles.Lot #: 3179250.Rcc received a complaint via email.Email(s) attached.Additional information received on 29-nov-2023.1) what is the event occurrence date? 10/22/2023.2) what was the patient impact? no patient impact.The cored vials were separated from the batch.3) is the sample available to send back for evaluation? if yes, please provide shipping address for sending return label from (b)(6).4) please provide material number.I am not sure where to locate the material number.I have attached a picture of the back of the needle below.5) please confirm lot number.The lot number provided 3179250 was not found in our records.3179250 appears to be the lot number on the needle.I have attached a picture of the needle below.Additional information received on 05-dec-2023.Unfortunately, i did not receive a shipping label.I have checked my junk mail as well.Would you mind resending it? once i receive it, i will send it out same day.

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18255271
Report Number1911916-2023-00871
Device Sequence Number12527661
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number3179250
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown